Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 172, NWS Shreveport, LA

August 18, 2014Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 18, 2014, 4:30 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2014, 4:30 PM CDT (21:30 UTC)
Expired
Aug 18, 2014, 5:15 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:20 PM CDT, 10 minutes earlier.

Area forecast discussion, Aug 18, 4:20 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT MON AUG 18 2014

.DISCUSSION...

LATE THIS AFTERNOON THE UPPER LEVEL DISTURBANCE THAT PRODUCED
SHOWERS AND THUNDERSTORMS EARLIER DURING THE DAY HAS SHIFTED OFF
TO THE EAST ACROSS MISSISSIPPI AND APPROACHING ALABAMA AND
HELP NUDGE THE UPPER LEVEL SHEAR AXIS SOUTH ACROSS LOWER PARTS OF
NORTHWEST AND NORTH CENTRAL LOUISIANA AND EAST TEXAS. THE AFTERNOON
HEATING ALONG WITH THE UPPER LEVEL FEATURE AND COOLER TEMPERATURES
ALOFT ARE PRODUCING A FEW SHOWERS AND THUNDERSTORMS. UPSTREAM
THERE WAS ANOTHER UPPER LEVEL SHORT WAVE THAT WAS MOVING ACROSS
EASTERN OKLAHOMA AND WESTERN ARKANSAS PRODUCING ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS TO THE SOUTHEAST. HAVE INCLUDED RAIN
CHANCES DURING THE EVENING FOR THE CONTRIBUTION FROM THE UPPER
LEVEL DISTURBANCES. BY TUESDAY THE UPPER LEVEL PATTERN WILL BEGIN
TO CHANGE AS RIDGING ALOFT WILL AMPLIFY ACROSS THE MIDDLE GULF COAST
STATES TAKING THE UPPER LEVEL DISTURBANCES AROUND THE OUTER
PERIPHERY OF THE DEVELOPING HIGH PRESSURE ALOFT. THE ONLY RAIN
CHANCES WITH THIS PATTERN WILL BE AROUND THE SOUTHERN AND
SOUTHWEST SIDE OF THE UPPER RIDGE FROM DISTURBANCES RIDING WEST
ALONG WITH SOME SEA BREEZE DEVELOPMENT DURING THE AFTERNOON AND
EARLY EVENINGS. UNDER THE UPPER RIDGE THE TEMPERATURES WILL BE
WARMING WELL INTO THE 90/S WITH READINGS NEARING THE CENTURY
MARK OVER THE NORTHERN AND EASTERN SECTIONS WHERE CENTER OF THE
SYSTEM WAS NEARING 594-595 DM HEIGHTS. /06/

&&

.AVIATION...

FOR THE 18/18Z TAFS...EARLIER ROUND OF CONVECTION HAS EXITED THE
AREA BUT A FEW SCT SHWRS CONTINUE TO DEVELOP ALONG A SHEAR AXIS
ORIENTED ROUGHLY ALONG THE I-20 CORRIDOR. COVERAGE IS SPOTTY BUT
WILL MAINTAIN VCSH AT THE I-20 TERMINALS UNTIL EARLY THIS EVENING
WHEN THE SHWRS ARE EXPECTED TO DISSIPATE. LOW CLOUDS AND FOG
SHOULD DEVELOP ACROSS MOST OF THE AREA AFTER 19/08Z WITH
CONDITIONS GRADUALLY IMPROVING BY MID MORNING TUESDAY. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  96  75  96  75 /  30  10  10  10  10
MLU  72  95  73  96  74 /  40  10  10  10  10
DEQ  70  94  70  96  71 /  30  10   0   0   0
TXK  71  95  73  96  74 /  30  10   0   0   0
ELD  72  95  72  96  73 /  40  10   0   0   0
TYR  74  96  75  96  75 /  30  10   0  10  10
GGG  73  96  74  96  75 /  30  10   0  10  10
LFK  75  97  74  95  75 /  40  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Aug 18, 12:23 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1223 PM CDT MON AUG 18 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1223 PM CDT MON AUG 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS SOUTHWEST ARKANSAS AND NORTH LOUISIANA ALONG AND NEAR THE
INTERSTATE 20 CORRIDOR...NEAR AN UPPER LEVEL DISTURBANCE THAT WILL
SHIFT EAST SOUTHEAST ACROSS THESE AREAS. OTHER ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REGION...AS DAYTIME
HEATING CONTRIBUTES TO INCREASED INSTABILITY AS THIS DISTURBANCE
MOVES ACROSS THE REMAINDER OF THE AREA WHERE AN UPPER LEVEL SHEAR
AXIS RESIDES. AN ISOLATED SEVERE STORM OR TWO MAY BE POSSIBLE
ACROSS A SMALL PART OF SOUTHWEST ARKANSAS AND NORTH CENTRAL
LOUISIANA...WITH DAMAGING WINDS THE MAIN THREAT. SHOWERS AND
THUNDERSTORMS WILL DIMINISH LATE THIS AFTERNOON AND EVENING...AS THE
UPPER LEVEL DISTURBANCE EXITS THE AREA AND WEAKENS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
TUESDAY THROUGH THURSDAY...OVER DEEP EAST TEXAS AND THE SOUTHERN
SECTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AS A WEAK
SEABREEZE MOVES INLAND FROM THE GULF COAST. GUSTY WINDS AND BRIEF
HEAVY RAINFALL WILL BE POSSIBLE FROM THESE STORMS. OTHERWISE...LOOK
FOR TEMPERATURES TO CLIMB INTO THE MID AND UPPER 90S EACH DAY...WITH
HEAT INDICES RANGING FROM 100 TO 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON ACROSS A SMALL PART
OF SOUTHWEST ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA.

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:24 AM CDTAreal Flood AdvisorySHVClaiborne, Union111 min
Aug 18, 3:19 AM CDTAreal Flood AdvisorySHVHempstead, Howard, Little River, Nevada, Sevier3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.